Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On homomorphisms from algebraic groups to $ {\rm GL}\sb{n}(Z)$


Authors: T. Kambayashi and G. Margrave
Journal: Proc. Amer. Math. Soc. 74 (1979), 223-226
MSC: Primary 20G15
DOI: https://doi.org/10.1090/S0002-9939-1979-0524289-2
MathSciNet review: 524289
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As a rule, there are no nontrivial abstract group homomorphisms from a connected algebraic group to any group devoid of divisible elements. This rule is formulated and proven, and the exceptions to the rule as well as applications of it are discussed.


References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Linear algebraic groups, W. A. Benjamin, New York, 1969. MR 0251042 (40:4273)
  • [2] S. Iitaka, On logarithmic Kodaira dimension of algebraic varieties, Complex Analysis and Algebraic Geometry, Iwanami Shoten, Tokyo; Cambridge Univ. Press, London and New York, 1977. MR 0569688 (58:27975)
  • [3] M. Rosenlicht, Toroidal algebraic groups, Proc. Amer. Math. Soc. 12 (1961), 984-988. MR 0133328 (24:A3162)
  • [4] H. Sumihiro, Equivariant completion, J. Math. Kyoto Univ. 14 (1974), 1-28. MR 0337963 (49:2732)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G15

Retrieve articles in all journals with MSC: 20G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0524289-2
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society